Sharon Osbourne says she dropped under 100 pounds on Ozempic and warns against teenage use
One patient's account of losing more weight than she intended, and her warning about teenagers, became a widely cited caution about GLP-1 drugs.

Sharon Osbourne, 71, used Ozempic for weight loss and ended up smaller than she wanted, and she used that experience to warn against giving the medication to teenagers. "My warning is don't give it to teenagers, it's just too easy," she said in a Daily Mail interview published Nov. 17, 2023 [1][2]. The same interview included her claim that rapid, large weight loss is "easy to become addicted to," which she called "very dangerous" [1][2].
Osbourne's own numbers were specific. She began Ozempic in December 2022, and by the time she spoke to the Mail she had been off it for a while [1]. She described a 42-pound loss: "three stone [42 pounds] in four months. Too much," she told The Guardian [1]. E! News reported the same stretch as about 40 pounds [2]. At her heaviest, she told E! in September 2023, she weighed 230 pounds; by then she was under 100 and wanted to hold near 105 because she considered herself "too skinny" [1].
Her problem after stopping was the reverse of what many patients describe. She said she quit after roughly a year because she "couldn't stop losing weight" [1]. "I'm too gaunt and I can't put any weight on," she told the Mail. "I want to, because I feel I'm too skinny. I'm under 100 pounds and I don't want to be" [2]. She added that she "can't afford to lose any more" [1].
That stayed true through the winter. On Good Morning Britain in December 2023 she said her body was "not listening" and was "staying where it is" [1]. On Loose Women in January she said she would take back 10 pounds if she could, but "however much I eat, I stay the same weight" [1][2]. On Howie Mandel's podcast in April, asked whether the drug had been a good experience, she answered "Yes and no," and said she did not know what it had done to her metabolism [1]. Early on, she said, the first weeks brought vomiting and nausea before easing [1]. She has also said she does not regret taking it, because the injections worked and she had wanted fast results [2].
Ozempic is a brand of semaglutide. The FDA has approved it to lower blood sugar in adults with type 2 diabetes, and to cut the risk of heart attack, stroke or death in adults with type 2 diabetes who also have heart disease [1]. Semaglutide is also sold as Wegovy [2]. Whether Osbourne has type 2 diabetes has not been reported.
Why it matters for patients
Osbourne's account is one patient's report, not a study, and nothing in it shows how often the pattern she describes — losing more than intended and then being unable to add weight back — occurs in other people. She has said she does not know what happened to her metabolism [1].
Her warning about teenagers points to a question the accounts leave open: they do not identify which GLP-1 products, if any, are approved for people under 18, and they offer no data on adolescent use. Her view is an opinion drawn from her own experience.
The nausea and vomiting she described in the first weeks are among the effects patients most often report when starting this drug class. Her timeline, in which they faded after a couple of weeks, is hers alone and does not predict anyone else's.
What happens next
Osbourne said in January that she is "through with the weight loss and all that cosmetic stuff" [1]. She has kept saying she would like to gain about 10 pounds [1][2], and no newer information about her weight or health has been reported.
Sources
Semaglutides.org provides information only, not medical advice. Talk to a licensed provider about your own care before making changes. Some telehealth links are affiliate links and are labeled where they appear.